Home » Blog » Can Epidural Steroid Injections Cause Muscle Spasms

Can Epidural Steroid Injections Cause Muscle Spasms

Muscle spasms can be quite a nuisance, but they’re not always something to worry about. In fact, most muscle spasms are just the body’s way of preventing injury. But what happens when muscle spasms become a problem? If you experience frequent muscle spasms, you may be at risk for epidural steroid injections. Epidural steroid injections are used to treat various conditions like spine pain and chronic low back pain. However, side effects like muscle spasms can occur in up to 30% of patients who receive this type of injection. If you experience frequent muscle spasms after receiving an epidural steroid injection, speak to your doctor. They may be able to help you manage the condition or recommend another treatment option.

What are Epidural Steroid Injections?

Epidural steroid injections are a type of pain relief medication that are administered through a needle into the back. They help to block nerve impulses from the spinal cord and alleviate pain by reducing inflammation and swelling. Epidural steroid injections can cause muscle spasms, but this is usually only a minor side effect. If you experience significant muscle spasms, your doctor may recommend additional treatments, such as medications or surgery.

Epidural Steroid Injections and Muscle Spasms

Epidural steroid injections can often be the first treatment for muscle spasms, and are a common treatment for neuropathic pain. Epidural steroid injections work by relaxing the muscles around the spinal cord and nerve roots, which relieves the pressure on these nerves and allows them to function more normally.

Epidural steroid injections can also help to prevent further muscle spasms from occurring. However, while epidural steroids are generally very effective at treating muscle spasms, they can also have side effects that may bother some patients. These side effects can include:

Nausea and vomiting

Headache

Dizziness

Insomnia

Hot flashes or sweats

While these side effects are typically mild, they may be uncomfortable for some patients. If you experience any of these side effects after receiving an epidural steroid injection, speak with your doctor about possible treatments.

Epidural Steroid Injections and the Efficacy of Treatment

Epidural steroid injections are a common treatment for certain types of back pain. A recent study, however, suggests that epidural steroid injections may also cause muscle spasms. This could make the treatment less effective and lead to longer-term pain.

Epidural steroid injections are a common treatment for certain types of back pain. A recent study, however, suggests that epidural steroid injections may also cause muscle spasms. Muscle spasms can reduce the effectiveness of epidural steroid injection therapy and lead to longer-term pain.

Side Effects of Epidural Steroid Injections

Epidural steroid injections are a common treatment for spinal cord compression. However, these injections can also cause muscle spasms. Muscle spasms can be mild or severe, and can occur in any part of the body.

The most common side effect of epidural steroid injections is muscle pain. Other side effects may include:

-Numbness
-Tiredness
-Vagal reactions (a sudden feeling of fear, anxiety, or excitement)
-Headache

Conclusion

Muscle spasms can be a side effect of epidural steroid injections, but there are ways to minimize the likelihood of them happening. First and foremost, always speak with your doctor before receiving an epidural steroid injection, as they will be able to give you specific instructions on how to reduce the risk of muscle spasms. Additionally, make sure to keep a close eye on your pain levels after getting injected, as high levels could lead to muscle spasms. If you experience any muscle spasms or pain following an epidural steroid injection, please contact your doctor for more information.